Drought, Bureau
- When
- November 1, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Bureau forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 41.404, -89.529 (the zone’s center; the record gives no point)
The drought that began back in June 2005 continued through November and into December. Since the growing season was now over, the main impacts on the drought were hydrologic.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
The drought that began back in June 2005 continued through November and into December. Since the growing season was now over, the main impacts on the drought were hydrologic. A report on the hydrologic conditions is supplied by the service hydrologist.Stream flows began the month with most stations in Iowa and Missouri reporting near normal (25th to 74th percentile) conditions, with a couple reporting below normal (10th to 24th percentile) and a couple others reporting much below normal (less than 10th percentile) conditions. In Illinois, about half of the stations reported much below normal conditions. The other half of the stations in Illinois reported record low flows for the day.These conditions persisted for most of the month. Precipitation late in the month brought stream flows up. By the 28th across the entire HSA, most locations reported near normal conditions. A few locations reported above normal conditions and a few locations reported below normal conditions. These conditions continued through the end of the month.Although November's precipitation was closer to normal for the HSA, the long-term drought continued. Total precipitation for the month was 2.40 inches, or 0.15 inches below normal and 94% of normal. The six-month precipitation total was 13.28 inches, or 8.03 inches below normal and 62% of normal. November was the tenth consecutive month with below normal precipitation.According to the U.S. Drought Monitor maps, the drought conditions for the HSA did not change much during the month. By the end of the month, the eastern two-thirds of the HSA were in the Extreme Drought (D3) category. The western one-third of the HSA was in the Severe Drought (D2) or Moderate Drought (D1) category.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Oct 31, 4:45 PM CST, 7 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 PM CST MON OCT 31 2005 .UPDATE... RAIN HAS ENDED IN ALL BUT THE EXTREME SOUTH AND EAST...THEREFORE HAVE REMOVED ALL MENTION ON RAINFALL EXCEPT IN THESE AREAS. HOWEVER...THE CLEARING TREND IS SLOWER THAN FORECAST ATTM...AND WILL DELAY CLEARING ALONG AND EAST OF THE MISSISSIPPI RIVER TIL AFTER MIDNIGHT. ...ERVIN.. && .SYNOPSIS... A STORM SYSTEM IN THE SOUTHERN PLAINS WILL MOVE UP THE OHIO VALLEY TONIGHT AS HIGH PRESSURE BUILDS INTO THE REGION. && .SHORT TERM...TONIGHT AND TUESDAY... PRECIP WITH CURRENT SYSTEM SHOULD EXIT THE AREA BY MID EVENING FOLLOWED BY DECREASING CLOUDS. CLOUDS FROM NEXT SYSTEM MAY INHIBIT WARM UP ON TUESDAY DESPITE NICE WAA. ..08.. && .LONG TERM...TUESDAY NIGHT THROUGH MONDAY... CHANGES ARE LURKING ON THE HORIZON AS SEMI ZONAL FLOW BUCKLES WITH STORM SYSTEM TO IMPACT THE MIDWEST OVER THE UPCOMING WEEKEND. FIDELITY WITH ENSEMBLES ALONG WITH PREDICTABILITY CHARTS LEND HIGH CONFIDENCE ON SYSTEM WITH ONLY DILEMMA FINE TUNING TRACK WITH IMPACTS ON TEMPS...AND HOW MUCH PCPN...LOCATION OF AXIS OF HEAVIEST. ECMWF WHICH HAS BEEN VERY CONSISTENT NOW FOR 3 RUNS SUGGESTS HEAVIEST ACROSS THE SOUTHERN THIRD TO ONE HALF. ALSO LOOKS ENCOURAGING NEXT 2 WEEKS TO REMAIN ACTIVE PER ENSEMBLES...PREDICTABILITY CHARTS ...STRONG PACIFIC JET AND RETROGRESSION OF NEGATIVE H5 ANOMALY FROM NOVIA SCOTIA. TUE NIGHT AND WED... SFC RIDGING WILL MOVE THROUGH OVERNIGHT TUE WITH CHILLY CONDITIONS WITH MOSTLY CLEAR SKIES AND LIGHT WINDS. MIN TEMP FORECASTING TECHNIQUE USING PROGGED H850 TEMPS AND STRENGTH OF SFC HIGH SUPPORT MID TO UPPER 30S WITH LOWER 30S IN FAVORED COLD DRAINAGE AREAS. AS RESULT...WENT AT OR FEW DEGS BELOW THE LOW END OF GUIDANCE. NICE REBOUND ON WED WITH DEEP MIXING YIELDING LARGE DIURNAL SWING ON BREEZY TO WINDY CONDITIONS. FORECAST SOUNDINGS ALONG WITH LLVL THICKNESS SUPPORT U60S TO NEAR 70 DEGS IN THE WESTERN THIRD TO ONE HALF OF CWA. THURS LOOKS LIKE CARBON COPY OF WED...WITH WELL ABOVE NORMAL TEMPS AND BREEZY TO WINDY CONDITIONS. GFS SUGGESTS POTENTIALLY SOME HIGH CLOUDINESS IMPACTING THE AREA IN THE AFTN AHEAD OF DEVELOPING SYSTEM TO THE WEST. WILL NEED TO WATCH EXTENT OF HIGH CLOUDS...WHICH THIS TIME OF YEAR CAN HAVE A BIG IMPACT ON TEMPS. SHORTWAVE TROUGH AND ASSOCIATED SFC LOW LOOK TO PASS NORTH OF THE AREA ON FRI. HAVE KEPT OUT MENTION OF PCPN LATE THURS THROUGH FRI AS LATEST ECMWF AND GFS SUGGEST MOISTURE LIMITED WITH TRAJECTORIES FROM THE SOUTHWEST. PCPN CHCS APPEAR TO BE MAINLY NORTH OF THE TRACK WITH SATURATION OCCURRING IN THE COOLER AIR. NEXT FEW SHIFTS WILL WANT TO TAKE ANOTHER LOOK AS CANT TOTALLY DISCOUNT SOME LIGHT PCPN WITH FRONT AND SFC LOW WITH DEWPTS POOLING IN THE MID TO UPPER 40S. DUE TO HIGH CONFIDENCE ON SYSTEM SAT-SUN WAS A BIT MORE AGGRESSIVE AND WENT STRAIGHT TO MODERATE TO HIGH CHC POPS LATE SAT AND SAT NIGHT. NEXT FEW SHIFTS THOUGH WILL NEED TO CONSIDER RAISING TO LIKELY AND EVENTUALLY CATEGORICAL MAINLY SAT NIGHT. TIMING OF RAIN IS A BIT TRICKY WITH EASTERLY FLOW BUT BEST GUESS ATTIM IS RAIN OVERSPREADING THE AREA LATE IN THE DAY SAT AND ESPECIALLY SAT NIGHT WITH INDICATIONS OF INTENSIFYING DEFORMATION ZONE SWINGING THROUGH. ANTICIPATE SAT FOR MUCH OF THE DAY LIKELY WILL BE DRY AND FOR THIS REASON LOWERED TEMPS BUT ONLY A FEW DEGS DUE TO EASTERLY FLOW AND INCREASE IN CLOUDS. LOWERED TEMPS SUN AND MON BUT WITH INDICATIONS OF LONGWAVE TROUGH JUST EAST OF CWA FEELING IS STILL TOO WARM WITH COLDER AIR POURING IN AND GIVEN TIME OF YEAR. NEXT FEW SHIFTS CAN TAKE A LOOK AT THIS MORE CLOSELY. ..MM.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 08/MM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CST MON OCT 31 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-011100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CST MON OCT 31 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTHEAST MISSOURI... NORTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTH CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DLF/KUHL
The national radar mosaic for the moment the first event began.
13 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480762, 5480763, 5480764, 5480765, 5480766, 5480767, 5480768, 5480769, 5480770, 5480771, 5480836, 5480837, 5480838.